Is Retin-A safe to use after a Glycolic Acid Peel?
Doctor Answers 5
Wait for Healing
This answer is not intended to give a medical opinion and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.
Wait until you are healing before using Retin-A or benzoyl peroxide
While I do not recommend that patients perform treatments such as glycolic acid peels at home, I can tell you our post treatment recommendations when this treatment is performed in-office. Post-peel we recommend that patients use a gentle cleanser such as Cetaphil or Cerave along with a benign moisturizer and chemical free sunscreen. Patients should continue with this regime until their skin is healed from the peel. The time needed for full healing varies from patient to patient, but may last between 3 days to about a week and a half. You should not use any active products, such as Retin-A or benzoyl peroxide until your skin if fully healed because you may overly irritate your skin.
The Use of Opti-Ceramides to Moisturize the skin after glycolic acid peel
After 72 hours, start using a moisturizing cream for several days after which you should combine the retinoid with an Opti-Ceramide for daily hydration of your skin.
An excellent Opti-Ceramide is Elevase Moisture Booster and you can find information about this product on the link below.
You might also like...
Retin A after Glycolic Peel
Glycolic peels and Retin A are designed to do the same thing, exfoliate the skin (remove dead skin cells), so using them around the same time is not advised. We would not recommend going back on the Retin A for at least 3-5 days after you see the last flaking from the Glycolic peel.
Finally, if you are trying to remove sun spots or sun damage with the peel, a better option may be laser treatments and you can see the results of those treatments at the link below. Good luck.
After Healing is Complete
Use of any topical medications should be postponed, until the healing process is complete.
You should wait until any peeling or flaking of your skin is done.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.